MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-200
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Joint Laxity (4526)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "gross instability status post primary right total knee arthroplasty".
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "gross instability status post primary right total knee arthroplasty" *update on (b)(6) 2022 per clinician review: " (b)(6), 2016: an "immediate operative note" is present.The preop diagnosis was marked instability status post right total knee arthroplasty.Postop diagnosis was instability status post right total knee arthroplasty.The procedure was revision right total knee arthroplasty.Findings included gross instability.Original stickers from a competitor knee replacement are present.Stryker cement was utilized.(b)(6), 2016: a full operation report is present.Preoperative diagnosis "instability status post right total hip [knee]".Postop diagnosis is "gross instability status post primary right total knee arthroplasty." the operation performed was "revision right total knee arthroplasty, all components.".The surgeon was dr.The revision surgery was done with navigation and was performed in a routine fashion.No mention was made of any prosthetic dysfunction including all the components and the polyethylene.Reconstruction was carried out with a constrained implant with stems.".
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to instability involving a triathlon baseplate was reported.The event was confirmed via clinician review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the revision of a right total knee arthroplasty approximately 2 years after implantation due to instability.I can confirm that this event took place since i was able to review the preop and postop xrays and the revision operation note.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of instability are multifactorial including surgical technique factors, patient factors including activity level, bmi, and trauma.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's right knee was revised due to gross instability whereby all components were revised to competitor construct.The event was confirmed via clinician review.Causes of instability are multifactorial including surgical technique factors, patient factors including activity level, bmi, and trauma.The exact cause of the event could not be determined.No further investigation is possible.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8717111
Report Number0002249697-2019-02323
Device Sequence Number19355663
Product Code MBH
UDI-Device Identifier07613327041569
UDI-Public07613327041569
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number5520-B-200
Device Catalogue Number5520B200
Device Lot NumberEJBYF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 DA
Patient SexFemale